MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT PS#2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON INSERT PS#2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5532G209
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Swelling (2091); Injury (2348)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient was doing fantastic following surgery until last week when they developed a sinus infection.Patient went to er for sinus treatment and was put on antibiotics.A few days later patient developed pain, stiffness, swelling in knee and was worked up for an infection.I&d was performed with poly exchange.
 
Additional Manufacturer Narrative
An event regarding infection involving a triathlon insert was reported.The event was confirmed.Method & results: device evaluation and results: not performed as the device was not returned for evaluation.Medical records received and evaluation: patient acquired a secondary metastatic infectious complication of her fresh knee arthroplasty after a procedure for sinus infection in the upper respiratory tract requiring i&d with bearing exchange of the knee arthroplasty.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot or sterile lot referenced.Conclusions: a medical review of the provided information was completed by a clinician, this review concluded; patient acquired a secondary metastatic infectious complication of her fresh knee arthroplasty after a procedure for sinus infection in the upper respiratory tract requiring i&d with bearing exchange of the knee arthroplasty.A capa trend analysis was conducted for the reported failure mode and concluded infection is a known possible adverse outcome of surgery and is beyond stryker's control.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON INSERT PS#2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6983043
Report Number0002249697-2017-03116
Device Sequence Number10924870
Product Code MBH
UDI-Device Identifier07613327046205
UDI-Public07613327046205
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2022
Device Catalogue Number5532G209
Device Lot Number9X4XW7
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/29/2017
Supplement Date Received by Manufacturer11/30/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight74